Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 55, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 13, 2025, 6:31 PM CDT for Grayson County, Hardin County, Kentucky. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2025, 6:31 PM CDT (23:31 UTC)
- Expired
- May 13, 2025, 8:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grayson County, KY, Hardin County, KY
The radar
The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WGUS53 KLMK 132331
FFWLMK
KYC085-093-140130-
/O.NEW.KLMK.FF.W.0055.250513T2331Z-250514T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
631 PM CDT Tue May 13 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Northeastern Grayson County in central Kentucky...
Southwestern Hardin County in central Kentucky...
* Until 830 PM CDT /930 PM EDT/.
* At 631 PM CDT /731 PM EDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 1.5 and 2.5
inches of rain have fallen. Additional rainfall amounts of 0.5 to
1 inch are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Stephensburg, Franklin Cross Roads, Howe Valley, Eastview,
Hansbrough, Saint John and Kraft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3766 8615 3773 8603 3773 8592 3764 8598
3754 8609 3757 8617
FLASH FLOOD...RADAR INDICATED
$$
BJS1 follow-up statement
153
WGUS73 KLMK 140120
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
820 PM CDT Tue May 13 2025
KYC085-093-140130-
/O.EXP.KLMK.FF.W.0055.000000T0000Z-250514T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grayson KY-Hardin KY-
820 PM CDT Tue May 13 2025 /920 PM EDT Tue May 13 2025/
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM CDT /930 PM EDT/ THIS
EVENING FOR NORTHEASTERN GRAYSON AND SOUTHWESTERN HARDIN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3766 8615 3773 8603 3773 8592 3764 8598
3754 8609 3757 8617
$$
SRWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 13, 2:30 PM CDT, 4 hours 1 minute earlier. Its key messages:
- * Scattered to numerous showers and thunderstorms will continue this afternoon and evening, before diminishing around sunset. Heavy rainfall, lightning, and gusty winds are the main threats. * A warming trend is expected later in the week, with highs well into the 80s Thursday and Friday. The potential for waves of strong, possibly severe storms late Thursday through Friday night is increasing.
Area forecast discussion, May 13, 2:30 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 330 PM EDT Tue May 13 2025 .KEY MESSAGES... * Scattered to numerous showers and thunderstorms will continue this afternoon and evening, before diminishing around sunset. Heavy rainfall, lightning, and gusty winds are the main threats. * A warming trend is expected later in the week, with highs well into the 80s Thursday and Friday. The potential for waves of strong, possibly severe storms late Thursday through Friday night is increasing. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 330 PM EDT Tue May 13 2025 Water vapor imagery continues to show broad mid- and upper-level cyclonic flow as an upper low spins across the Ohio and Tennessee valleys this afternoon. Embedded vorticity lobes pinwheeling around the center of the upper low are helping to trigger bands of showers and thunderstorms across the area, with the main area of showers and storms draped across the I-64 corridor at this hour. MLCAPE around 700-1000 J/kg is sufficient for scattered stronger updrafts which are helping to produce a few storms with pea sized hail and gusty winds. With the upper low almost overhead, weak flow is noted in the mid- and upper-levels, resulting in weak deep layer shear (less than 20 kt) and slow storm motions. This is leading to mainly garden- variety storms, with heavy rainfall and localized flooding being the main hazards with storms in addition to gusty winds and lightning. As we lose daytime heating this evening, thunderstorms will gradually dissipate with a few showers lingering into the early overnight hours. Most of the night tonight should be dry and mild as ample low-level moisture limits nighttime cooling. As a sfc pressure trough will be draped just north of the region, a weak pressure gradient is expected tonight, and light and variable winds are expected. While scattered to at times broken clouds are expected tonight into tomorrow morning, areas which see more clearing could see another round of patchy fog Wednesday morning, some of which may be dense. Confidence in dense fog is still fairly low, but is somewhat higher across southern KY which has a better chance for clearing. On Wednesday, the upper low will lift to the north and east of the area and begin to open up as ridging builds from the southwest. There will likely be a period similar to this morning with scattered or broken stratocumulus as ample moisture near the surface mixes to the top of the boundary layer. However, more sunshine is expected on Wednesday as drier air wraps around the back side of the low pressure system. Another chance for more isolated showers and thunderstorms is expected tomorrow afternoon. CAMs are generally supporting two areas of enhanced coverage for tomorrow afternoon evening -- one closer to the center of the upper low north of I-64 and east of I-65, and another which will approach from the southwest tomorrow afternoon. While instability values should be similar to today, shear will be somewhat stronger (20-25 kt); however, would still expect mainly garden-variety showers and storms. Most showers should diminish Wednesday evening as the sun sets, though isolated showers may continue overnight along the leading edge of a low-level theta-E surge. Temperatures will again remain mild as mid- and upper-level heights build into Thursday morning, with lows Thursday morning only falling into the 60s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 330 PM EDT Tue May 13 2025 Thursday - Friday Night... The closed upper low that had plagued us through mid week will now be lifting well to the NE over New England on Thursday, and we'll see brief/progressive upper ridging over the Ohio Valley ahead of a strong northern Plains trough. We'll be thankful for the upper ridge as it will provide notable capping (10-11C at H7) evident on forecast soundings, which will hold back a very strong potentially unstable environment characterized by ML CAPE values in the 3000- 4000 J/KG range. These impressive instability values will also be in the presence of strong deep layer shear for this time of year. The end result is that if something were to pop on Thursday, look out. The good news is that it doesn't appear that will be the case, at least during the daytime hours. Look for temps in the mid to upper 80s for most on Thursday with dew points climbing into the 65 to 70 degree range. Plain and simple, Thursday will feel like a Summer day. As we move into Thursday night, the upper ridge axis slides east of our area as the potent northern Plains shortwave moves toward the upper Midwest. A weakened cold front trailing from the MN surface low will approach our area from the NW. Models show some scattered convection trying to get going across our northern CWA associated with this feature. We'll still have plenty of available instability left over, however will likely have at least some low level stability with the loss of heating. Therefore, would expect hail would be the main threat with any stronger storms, and perhaps an isolated wind damage threat if strong storms are able to overcome the stable layer. Assuming convection doesn't go crazy Thursday/Thursday night (i.e, cold pool washing out the airmass), this sets the stage for a bigger severe concern for later Friday into Friday night. Forecast soundings continue to show a concerning signal for a strongly unstable airmass in the presence of plenty of deep layer shear for later Friday into Friday night. Very steep mid level lapse rates will allow for large positive area capable of large or very large hail, and damaging winds. Hodographs also show enough low level looping for tornadic potential as well. Forecast models suggest that a shortwave embedded within the parent closed low could rotate into the mid Mississippi River Valley, triggering upstream convection which would then progress into our area Friday evening, perhaps into the overnight. Early indications are that a wind producing, cold pool driven complex could rake across our region sometime in this timeframe. Additional concerns would arise with any isolated/supercellular convection ahead of a cold pool driven complex in the form of very large hail and tornadic potential. Too early to focus specifically on a given hazard, but right now, all are in play with damaging wind being the primary threat. Saturday - Sunday Night... The weekend could see a brief drier period as we are expecting the cold front to be convectively reinforced (cold pool) well to the south of our CWA. We'll keep some chances in, especially across our southern CWA, but much will depend on what happens with late Friday convection. Upper 70s and low 80s seem reasonable but could vary depending on the Friday outcome. Monday - Tuesday... Upper ridging should start to build over our area by early next week in response to another strong central CONUS trough. The frontal boundary that had been stalled to our south will try to lift back north toward our area as a warm front. Will keep convective chances in here with temps likely warming back into the low 80s by Tuesday. Concern is starting to grow for the Tuesday night/Wednesday time frame for perhaps another round of strong to severe storms. && .AVIATION /18Z TAFS THROUGH 00Z THURSDAY/... Issued at 146 PM EDT Tue May 13 2025 Scattered showers and thunderstorms have developed across the area over the past few hours, bringing temporary IFR visibilities as they slowly move overhead. Showers and storms should peak in coverage and intensity over the next 2-3 hours and are expected to become more isolated as we head toward sunset. VFR conditions are likely this evening once showers/storms subside, continuing into early Wednesday morning. Light winds and plenty of low-level moisture will bring another chance for fog around sunrise Wednesday, though confidence in this remains low due to the potential for passing low-mid level clouds. After sunrise Wednesday, low-level moisture should mix into a stratus layer, potentially bringing another round of MVFR/IFR ceilings. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...CSG LONG TERM...BJS AVIATION...CSG
Hazardous weather outlook, May 13, 11:03 AM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1203 PM EDT Tue May 13 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141615- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 1203 PM EDT Tue May 13 2025 /1103 AM CDT Tue May 13 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...This afternoon and Tonight. Scattered to numerous showers and thunderstorms will bring heavy rains and brief gusty winds mainly this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and storms will continue Wednesday as the slow- moving system over us today finally starts pushing northeast away from the region. A couple of waves of strong to severe storms are possible Thursday evening/early Friday and then again Friday afternoon through the overnight. The main threats Thursday night will be brief gusty winds as well as heavy rain and frequent lightning. In addition to these threats, the second wave Friday could bring hail and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GENERAL STORM MOTION OF THE DAY: Storms this afternoon will move from south to north at 5 to 10 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG
In the hours before
Local storm report, May 13, 3:17 PM CDT, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
417 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Hail 2 NE North Madison 38.78N 85.38W
05/13/2025 E1.00 Inch Jefferson IN Public
Report from mPING: Quarter (1.00 in.).
&&
SRWSpecial weather statement, May 13, 4:04 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Louisville KY
404 PM CDT Tue May 13 2025
INZ089-KYZ024-132130-
Perry IN-Breckinridge KY-
404 PM CDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PERRY AND NORTH
CENTRAL BRECKINRIDGE COUNTIES THROUGH 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Tell City, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chenaultt, Mooleyville, Derby, Manning Crossing, Lilly Dale, Gerald,
and Ammons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3803 8656 3806 8650 3795 8639 3794 8663
3804 8667
TIME...MOT...LOC 2104Z 325DEG 6KT 3800 8652
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, May 13, 4:17 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
517 PM EDT Tue May 13 2025
INZ090-132145-
Harrison IN-
517 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HARRISON COUNTY
THROUGH 545 PM EDT...
At 516 PM EDT, Doppler radar was tracking a strong thunderstorm near
Corydon, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Corydon, New Middletown, Laconia, Central, Evans Landing, and
Dogwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3820 8603 3800 8598 3800 8599 3802 8618
3820 8614
TIME...MOT...LOC 2116Z 352DEG 14KT 3813 8609
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BJSSpecial weather statement, May 13, 4:26 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
526 PM EDT Tue May 13 2025
KYZ024-025-132200-
Meade KY-Breckinridge KY-
526 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MEADE AND NORTH
CENTRAL BRECKINRIDGE COUNTIES THROUGH 600 PM EDT/500 PM CDT/...
At 526 PM EDT/426 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles west of Brandenburg, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rhodelia, Union Star, Andyville, Raymond, and Frymire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3807 8642 3806 8635 3791 8632 3792 8647
TIME...MOT...LOC 2126Z 007DEG 12KT 3801 8639
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BJSSpecial weather statement, May 13, 5:21 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
621 PM EDT Tue May 13 2025
KYZ028-029-132245-
Bullitt KY-Hardin KY-
621 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BULLITT AND
NORTHEASTERN HARDIN COUNTIES THROUGH 645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Shepherdsville. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Shepherdsville, Pitts Point, Beech Grove, and Fort Knox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3787 8595 3796 8593 3800 8589 3799 8571
3782 8579
TIME...MOT...LOC 2221Z 284DEG 2KT 3792 8586
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, May 13, 6:07 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
707 PM EDT Tue May 13 2025
KYZ027-028-132330-
Grayson KY-Hardin KY-
707 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GRAYSON AND CENTRAL
HARDIN COUNTIES THROUGH 730 PM EDT/630 PM CDT/...
At 707 PM EDT/607 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northeast of Leitchfield, moving northeast at
15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Elizabethtown, Cecilia, Saint Paul, Eastview, Howe Valley,
Hansbrough, Addington Field Airport, Big Clifty, Saint John, and
Franklin Cross Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3752 8616 3755 8621 3776 8606 3777 8595
3769 8589
TIME...MOT...LOC 2307Z 213DEG 12KT 3757 8613
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:00 PM CDT | Special Weather Statement | LMK | Madison | 45 min |
| May 13, 2:18 PM CDT | Special Weather Statement | LMK | Henry | 27 min |
| May 13, 2:57 PM CDT | Special Weather Statement | LMK | Scott | 18 min |
| May 13, 3:03 PM CDT | Special Weather Statement | LMK | Hart | 27 min |
| May 13, 3:09 PM CDT | Areal Flood Advisory | LMK | Henry | 3 hr |
| May 13, 4:26 PM CDT | Special Weather Statement | LMK | Meade | 34 min |
| May 13, 5:21 PM CDT | Special Weather Statement | LMK | Bullitt | 24 min |
| May 13, 5:37 PM CDT | Areal Flood Advisory | LMK | Nelson | 113 min |
| May 13, 6:07 PM CDT | Special Weather Statement | LMK | Hardin | 23 min |
| May 13, 6:22 PM CDT | Areal Flood Advisory | LMK | Grayson, Hardin, Meade | 113 min |
| May 13, 6:44 PM CDT | Areal Flood Advisory | LMK | Jefferson | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.